Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Advise some medicine to reduce weight

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi my present weight is 77 Kgs and want to reduce to 70 Kgs. My cholesterol lever is 148. sugar level is 83/163. T3T4TSH is 11.5 and HbA1C report is 5.1%. I have grade 1 fatty liver. My height is 172. Please advise medicine to reduce my weight
Posted Wed, 7 Nov 2012 in Weight Loss
Answered by Dr. Das Arindam 2 hours later
Firstly, your Body Mass Index is 26.02kg/m2.
So, you are just overweight as per your height and weight ( overweight is 25-30kg/m2 as per WHO).
Among the other reports, after food, blood sugar level is mildly increased (normal is < 140mg/dl as per WHO). You should check your blood glucose level again after one month.
The TSH level is increased indicates presence of hypothyroidism.
HbA1C indicates a good blood sugar control.
Now, you want to be 70 kg.

You have to follow some instruction.
1. As you have hypothyroidism, then you have to take thyroxine group of drugs to balance thyroid level. The hypothyroidism, itself is a cause of overweight. So, give priority for treatment of hypothyroidism. Consult with an endocrinologist for dose of thyroxine.
2. As you have mildly increased blood sugar level, walking in morning or evening will help in both losing weight and for preventing diabetes.
3. Do some yoga.
4. Control the regular diet by taking good, balanced, nutritious diet after consulting with a good dietician. Try to avoid fast foods. Try to take some fresh XXXXXXX leafy vegetables and fruits.
4. You can try some drugs like orlistat group of drugs under supervision of any general practitioner. PRECAUTION :- most important side effect is passing loose, fatty stool unconsciously. Except that , vomiting, gastric irritation, poor nutrition, low vitamin level are also seen.
In my opinion try to lose weight by walking, free hand, yoga and treating thyroid hypofunction. If these don’t work out, go in for a drug which helps you lose weight.
Let me know if you have any more questions.

Above answer was peer-reviewed by
Follow-up: Advise some medicine to reduce weight 20 hours later
thanks for reply. My T3T4TSH is T3 = 1.98 T4 = 11.98 TSH = 8.07. Blood Glucose is 79 and 109. I use to take juice of Beet root , Pomegranate and Amla juice in evening and XXXXXXX warm water with lemon juice in morning are they harmful for me?. please advise the balanced diet for me to reduce weight. Am pure vegetarian. In morning I take oat meal. lunch - dal and two chapatis and one small bowl curd. in dinner two chapatis and one bowl of fired vegetables. One cup of tea at 10 am and 06pm. I use to take XXXXXXX warm water during the entire day. But all this not help me to reduce weight than is why I asking for medicine to reduce weight. Please help me.
Answered by Dr. Das Arindam 21 minutes later
Thank you for asking this question.
Firstly, T3 is mildly lower than normal, T4 is within normal limit but TSH is mildly higher than normal value.
For this you have to take thyroxine group of drugs. This will be very helpful
Now, the blood glucose level is quite ok.

Now, diet. -
The daily diet you described is quite ok.
But avoid beet, potato, because these contain high carbohydrate, which prevents you from losing weight.
Try to take some fresh fruits.
All are ok except the regular walking / jogging. If these are not feasible then try to do some freehand exercise.
The aim of your dieting should be “to take the calorie that you are losing during your daily activities".
Do not take extra calorie.
Try to follow this.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor